Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Strep infection. Prescribed augmentin tablets, got yeast infection. Is it due to antibiotic?

gud day,i have strep infection before and my doctor is giving augmentin tab. but almost a week when i take after a week i think i have a yeast infection ..right now i stop my medicine.does it cure my yeast infection without treating it? because im thinking it is only from the antibiotic .i dont want to take any medicine again..
Asked On : Wed, 17 Oct 2012
Answers:  2 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
Wecome to HCM
You have suffered a sore throat and took antibiotics for this by this time or in a few days your course of antibiotic will be complete, do not stop drugs yourself and you need to see a ENT surgeon to diagnose a Fungus infection and if required apropriate anti fungal therapy.
For sore throat you can do saline gargles or mouthwash with hexidine.
Some times antibiotics have some side effects but every thing becomes normal in few days.
Medicines are not taken by choice or will doctor will be best person to decide for your benefit.
Take care
Answered: Wed, 17 Oct 2012
I find this answer helpful
Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
I presume by strep infection you are meaning strep sore throat. You have taken a week of augmentin, that is enough for sore throat treatment. Now why you are thinking that its a yeast infection. Yeast as a cause of sore throat is not very common. If there is proven or suspected yeast infection then treatment with antifungal like fluconazole will be needed.
Answered: Thu, 18 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor